Alert archive / Illinois / Flash Flood Warnings in 2009
Flash Flood Warning 24, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at May 25, 2009, 12:15 PM CDT for Clark County, Crawford County, Lawrence County, Illinois. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2009, 12:15 PM CDT (17:15 UTC)
- Expired
- May 25, 2009, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clark County, IL, Crawford County, IL, Lawrence County, IL
The radar
The Evansville,IN radar (KVWX), 87 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1131 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KILX 251715
FFWILX
ILC023-033-101-252300-
/O.NEW.KILX.FF.W.0024.090525T1715Z-090525T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1215 PM CDT MON MAY 25 2009
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLARK COUNTY IN EAST CENTRAL ILLINOIS...
CRAWFORD COUNTY IN EAST CENTRAL ILLINOIS...
LAWRENCE COUNTY IN SOUTHEAST ILLINOIS...
* UNTIL 600 PM CDT.
* AT 1210 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING ACROSS THE WARNED AREA. ONE TO TWO INCHES OF RAINFALL
HAVE FALLEN IN SEVERAL LOCATIONS ACROSS THE WARNED AREA...AND
THUNDERSTORMS ARE CONTINUING TO FORM AND MOVE OVER THE WARNED AREA.
* WAS CAUSING FLASH FLOODING ACROSS CRAWFORD COUNTY INCLUDING THE
CITY OF ROBINSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND...DONT DROWN
&&
LAT...LON 3947 8756 3937 8757 3930 8764 3922 8760
3915 8768 3910 8766 3905 8760 3901 8762
3896 8754 3888 8757 3879 8753 3871 8755
3867 8763 3859 8765 3858 8791 3886 8790
3887 8794 3917 8794 3919 8799 3948 8799
$$
HJS2 follow-up statements
000
WGUS73 KILX 252042
FFSILX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
342 PM CDT MON MAY 25 2009
ILC023-033-101-252300-
/O.CON.KILX.FF.W.0024.000000T0000Z-090525T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE-CRAWFORD-CLARK-
342 PM CDT MON MAY 25 2009
...A FLASH FLOOD WARNING FOR EXCESSIVE RAIN REMAINS IN EFFECT UNTIL
600 PM CDT FOR CLARK...CRAWFORD AND LAWRENCE COUNTIES...
AT 338 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE BANDS OF SHOWERS AND THUNDERSTORMS...SOME OF WHICH CONTAIN
HEAVY RAINFALL...TRACKING NORTHWARD ACROSS SOUTHEAST ILLINOIS. SOME
OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING HOURLY RAINFALL
RATES OF FROM 2 TO 3 INCHES IN ISOLATED LOCATIONS ALONG THE INTERSTATE
70 CORRIDOR. A FEW LOCATIONS IN THE WARNED AREA HAVE ALREADY RECEIVED
FROM TWO AND A HALF TO THREE AND A HALF INCHES OF RAIN SINCE EARLY THIS
MORNING...ESPECIALLY FROM ROBINSON NORTH TO NEAR CASEY.
LOCATIONS IMPACTED INCLUDE ANNAPOLIS...BIRDS...BRIDGEPORT...
CHAUNCEY...CLARKSVILLE...DENNISON...EATON...FLAT ROCK...
HARDINVILLE...LAWRENCEVILLE...MARSHALL...MARTINSVILLE...NEW HEBRON...
OBLONG...PALESTINE...ROBINSON...SUMNER AND WEST UNION
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3947 8756 3937 8757 3930 8764 3922 8760
3915 8768 3910 8766 3905 8760 3901 8762
3896 8754 3888 8757 3879 8753 3871 8755
3867 8763 3859 8765 3858 8791 3886 8790
3887 8794 3917 8794 3919 8799 3948 8799
$$
SMITH000
WGUS73 KILX 252308
FFSILX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
608 PM CDT MON MAY 25 2009
ILC023-033-101-252318-
/O.EXP.KILX.FF.W.0024.000000T0000Z-090525T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAWRENCE-CRAWFORD-CLARK-
608 PM CDT MON MAY 25 2009
...THE FLASH FLOOD WARNING FOR EXCESSIVE RAIN OF HAS EXPIRED FOR
CLARK...CRAWFORD AND LAWRENCE COUNTIES...
THE FLOODING HAS RECEDED AND NO LONGER POSES A SIGNIFICANT THREAT.
LAT...LON 3947 8756 3937 8757 3930 8764 3922 8760
3915 8768 3910 8766 3905 8760 3901 8762
3896 8754 3888 8757 3879 8753 3871 8755
3867 8763 3859 8765 3858 8791 3886 8790
3887 8794 3917 8794 3919 8799 3948 8799
$$
BAKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at May 25, 10:41 AM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, May 25, 10:41 AM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1041 AM CDT MON MAY 25 2009 .DISCUSSION... ISSUED 1037 AM CDT MON MAY 25 2009 SFC LOW MAKING ITS WAY FROM AR UP INTO MO THIS MORNING...AND PLENTY OF PRECIP PUSHING UP THROUGH CENTRAL ILLINOIS WITH DEEP MOIST AIR COMING OFF OF THE GULF AND UP THE MISS RIVER VALLEY. SCATTERED LIGHTNING STRIKES THIS MORNING...THOUGH MUCH OF THE CONVECTION SEEMS TO BE CONFINED TO THE SOUTH. CHANCES FOR STRONGER CONVECTION THIS AFTERNOON WERE PINNED ON THE ABILITY FOR THE BOUNDARY LAYER TO BE EXPOSED TO SOME DAYTIME HEATING. HOWEVER...CURRENT SATELLITE TRENDS SHOW THE CLOUD BANKS FILLING IN INSTEAD. CHANCES FOR DEEP CONVECTION ARE DWINDLING...ALTHOUGH THE RAIN IS EXPECTED TO CONTINUE OFF AND ON THROUGH THE AFTERNOON. HJS && .AVIATION... ISSUED 615 AM CDT MON MAY 25 2009 BIG UPSWING IN CONVECTION NOTED SINCE 09Z FROM S OF UIN TO LWV ALG A SHARP LINE OF LOW LVL CONVERGENCE. THIS ACTIVITY WILL CONT PUSHING N/NW...BUT SHOULD DCRS N OF SPI-DEC AS IT MVS INTO DRIER AIR TO THE N OF THE BNDRY. AFTER THIS BAND OF EXITS LATER THIS MORN...EXPECT SCT TSTMS TO REDVLP SPI-DEC-CMI TWD 17Z WITH SFC HTG. TSTM COVERAGE WL BE LESS TWD BMI/PIA. MODEL OUTPUT SUGGESTS A BREAK IN PCPN 03Z-06Z TUE AS THE AFTN TSTMS DIMINISH...THEN REDVLPMT OF NOCTURNAL RAIN AFT 06Z TUE. CIGS SHOULD BE MAINLY VFR...WITH SOME MVFR PSBL SPI-DEC 12Z-16Z THIS MORNING WITHIN TSTMS. LOW LVL MSTR IS FCST TO INCRS TNGT...WITH MVFR CIGS COMMON AFT 06Z WITH THE NEXT BATCH OF PCPN. SFC PRES GRAD WL BE INCRSG TDY BTWN HI PRES N OF THE GREAT LKS AND LOW PRES OVR NRN AR. THIS WL RESULT IN MAINLY ELY/NELY SFC WNDS 10-15 KT THIS PD. 04 && .PREV DISCUSSION... ISSUED 330 AM CDT MON MAY 25 2009 NCEP/HPC AGAIN SIDED WITH THE 00Z ECMWF AND GFS MODEL SOLUTION WITH HANDLING VERTICALLY STACKED SUBTROPICAL LOW PRESSURE OVER WEST CENTRAL ARKANSAS AS IT TRACKS NNW INTO WEST CENTRAL MO BY DAWN TUE AND TO THE LOWER MI/IN/OH BORDER BY SUNSET WED WHILE PULLING A COLD FRONT SE INTO CENTRAL IL. THIS WILL BRING PERIODS OF SHOWERS AND SCATTERED THUNDERSTORMS THROUGH AT LEAST WED NIGHT WITH HEAVY RAINS OF 1.5 TO 2 INCHES LIKELY FROM TODAY THROUGH WED. LESS OF A DIURNAL TEMPERATURE SPREAD IS ALSO LIKELY THROUGH THU WITH MORE CLOUD COVER AND SHOWERS AROUND. SHORT TERM...TODAY THROUGH THURSDAY. 08Z/3 AM SURFACE MAP SHOWS 1004 MB LOW PRESSURE OVER WEST CENTRAL AR WITH 574 DM 500 MB LOW IN SAME AREA. A COLD FRONT HAD PRESSED SOUTHWARD INTO SOUTHERN PARTS OF OH/IN/IL INTO NORTHERN MO GETTING A PUSH SOUTHWARD FROM 1027 MB HIGH PRESSURE OVER ONTARIO CANADA. NE BREEZES HAVE TEMPORARILY USHER IN DRIER AIR NORTH OF I-72 WHERE DEWPOINTS HAD FALLEN INTO THE UPPER 30S TO MID 40S. MUGGY DEWPOINTS STILL IN THE UPPER 60S SOUTH OF FRONT IN SE IL FROM FLORA TO LAWRENCEVILLE. RADAR MOSAIC SHOWS NORTHERN SPIRAL BAND OF LIGHT SHOWERS AS FAR NORTH AS I-72 WHILE MORE WIDESPREAD SPIRAL BAND OF SHOWERS WITH SOME HEAVIER RAINS WAS SOUTH OF A TERRE HAUTE TO TAYLORVILLE LINE. THESE SHOWERS WERE SPREADING NW INTO CENTRAL IL AROUND CIRCULATION OF LOW PRESSURE IN WEST CENTRAL AR. TEMPS RANGED FROM THE UPPER 50S FROM PEORIA AND BLOOMINGTON NORTH TO AROUND 70F IN SOUTHEAST IL SE OF I-70. SHOWERS AND SCATTERED THUNDERSTORMS WILL LIKELY CONTINUE TO SPREAD NW ACROSS THE REST OF CENTRAL IL THIS MORNING AND CONTINUE THIS AFTERNOON AS SUBTROPICAL LOW PRESSURE MOVES IN SW MO BY SUNSET. SPC HAS STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON OVER SW IL INTO EASTERN MO ESPECIALLY IF ENOUGH BREAKS IN CLOUD COVER DEVELOP TO INCREASE INSTABILITY. THINKING MORE CLOUDS AND SHOWERS AROUND TODAY WILL KEEP COOLER HIGHS IN THE MID TO UPPER 70S. LOW PRESSURE MOVES NORTHWARD ACROSS WESTERN MO TONIGHT AND KEEPS SCATTERED SHOWERS AROUND OVER CENTRAL IL WITH BEST CHANCES WEST CLOSER TO LOW PRESSURE. LOWS IN THE LOW TO MID 60S. LOW PRESSURE SLOWLY MOVES NE TO THE IA/IL/MO BORDER BY SUNSET TUE AND KEEPS LIKELY CHANCES OF SHOWERS AND SCATTERED THUNDERSTORMS...WITH BEST CHANCES NW OVER THE IL RIVER VALLEY CLOSER TO LOW PRESSURE SYSTEM. HIGHS TUE AGAIN IN MID TO UPPER 70S WITH LAWRENCEVILLE AROUND 80F. PRECIPITABLE WATER VALUES OF 1.5 TO 2 INCHES WILL LIKELY BRING THAT MUCH RAINFALL TO AREA FROM TODAY THROUGH WED WITH LOCALLY HIGHER AMOUNTS. LOW PRESSURE MOVES NE TO THE LOWER MI/IN/OH BORDER BY SUNSET WED WHILE A COLD FRONT PRESSES SE THROUGH CENTRAL IL WED. THIS TO CONTINUE LIKELY CHANCES OF SHOWERS AND SCATTERED THUNDERSTORMS WED AND ELEVATED RAIN CHANCES WED. HIGHS WED TO RANGE FROM LOWER 70S OVER IL RIVER VALLEY TO UPPER 70S TO NEAR 80F IN SE IL WHERE COLD FRONT REACHES WED EVENING. CHANCES OF SHOWERS AND POSSIBLE THUNDERSTORMS WED NIGHT WITH COLD FRONT PRESSING SE TOWARD THE OHIO RIVER BY THU MORNING. CONTINUED JUST A SLIGHT CHANCE OF CONVECTION THU WITH MOSTLY CLOUDY SKIES. LONG TERM...FRIDAY THROUGH SUNDAY. CLOUDS DECREASE BY FRI AS WEAK HIGH PRESSURE SETTLES IN WITH TEMPS MODIFING FRI/SAT. A NORTHERN STREAM SHORT WAVE BRINGS A COLD FRONT INTO THE MIDWEST THIS WEEKEND AND PASSING SE THROUGH IL SUNDAY WITH BEST CHANCES OF SHOWERS AND THUNDERSTORMS NE OF CENTRAL IL. GFS THOUGH KEEPS THIS FRONT NW OF IL THROUGH EARLY NEXT WEEK WHILE ECMWF BRINGS THE COLD FRONT THRU SE THROUGH CENTRAL/SE IL BY DAWN MONDAY. HUETTL && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 25, 11:39 AM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1139 AM CDT MON MAY 25 2009 ILZ029>031-036-037-040-041-047-049-050-261100- CASS-FULTON-MARSHALL-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT-TAZEWELL- WOODFORD- 1139 AM CDT MON MAY 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT EXPECT OCCASIONAL SHOWERS AND ISOLATED THUNDERSTORMS THROUGH TONIGHT. NO SEVERE WEATHER IS ANTICIPATED...HOWEVER SOME OF THE STRONGER STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL AND GUSTY WINDS. ALTHOUGH ILLINOIS RIVER STAGES WILL CONTINUE A SLOW FALL...THE RIVER WILL REMAIN ABOVE FLOOD STAGE THROUGH THE WEEK. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL CONTINUE TUESDAY...THEN BECOME LESS NUMEROUS WEDNESDAY. ADDITIONAL RAINFALL OF AN INCH OR SO WILL BE POSSIBLE. NO ORGANIZED SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ027-028-038-042>046-048-051>057-061>063-066>068-071>073-261100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-KNOX-LAWRENCE-LOGAN-MACON-MCLEAN- MENARD-MOULTRIE-PIATT-RICHLAND-SANGAMON-SHELBY-STARK-VERMILION- 1139 AM CDT MON MAY 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT EXPECT OCCASIONAL SHOWERS AND ISOLATED THUNDERSTORMS THROUGH TONIGHT. NO SEVERE WEATHER IS ANTICIPATED...HOWEVER SOME OF THE STRONGER STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL CONTINUE TUESDAY...THEN BECOME LESS NUMEROUS WEDNESDAY. ADDITIONAL RAINFALL OF AN INCH OR SO WILL BE POSSIBLE. NO ORGANIZED SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HJS
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 11:58 AM CDT | Areal Flood Advisory | ILX | Clark, Clay, Crawford, Cumberland, Effingham, Jasper and 2 more | 6 hr |
| May 25, 1:59 PM CDT | Flash Flood Warning | ILX | Richland | 5 hr |
Nearby
Flash Flood Warnings in Illinois, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.